MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARX? FIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION POLARX? FIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number M004CRBS2060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced a pericardial effusion.During a pulmonary vein isolation (pvi) procedure to treat atrial fibrillation, a polarx catheter was selected for use.Following treatment of all four pulmonary veins and removal of the polarx catheter, intracardiac echocardiography (ice) was used to visualize the pericardium.An effusion was noted.This effusion was not apparent at baseline.Protamine was administered.There were no changes in hemodynamics during the case that would indicate the presence of an effusion.The effusion was monitored for the next 30 min with ice and a transthoracic echocardiogram (tte) was performed.The effusion was most notable at the basal aspect of the right ventricle and measured approximately 2.1 cm at its largest point.During monitoring, ultrasound contrast was administered intravenously and was assessed to see if it entered the pericardial space.No contrast entered the pericardial space.The patient's hemodynamics were not altered at all during this period.There was limited space to perform a pericardiocentesis as the effusion size was fairly small during diastole.It was decided that a pericardiocentesis would not be performed.The physician noted that the product was in working order and did not think it was the cause of the effusion.The transeptal was also uneventful and was fully visualized under ice.The patient was admitted for monitoring and has since been discharged with no further intervention needed.The effusion resolved on its own.The device was disposed by the facility and will not be returned as the device performed as expected during the procedure and there were no reports of any performance concerns.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
POLARX? FIT
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22886494
Report Number2124215-2025-59312
Device Sequence Number9057633
Product Code OAE
UDI-Device Identifier08714729992622
UDI-Public(01)08714729992622(17)270113(10)35615695
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P220032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM004CRBS2060
Device Catalogue NumberM004CRBS2060
Device Lot Number0035615695
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date08/25/2025
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown